Thunderstorm Wind, Chautauqua
- When
- May 27, 3:45 PM EST
- Where
- Chautauqua County, 0.51 mi W of Jamestown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $14,000
- Reported by
- Law Enforcement
- Coordinates
- 42.100, -79.240
Thunderstorms developed during the afternoon hours ahead of an approaching cold front. In the City of Jamestown, the strong thunderstorm winds downed trees and wires.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Thunderstorms developed during the afternoon hours ahead of an approaching cold front. In the City of Jamestown, the strong thunderstorm winds downed trees and wires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 27, 2:56 PM EST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 356 PM EDT SUN MAY 27 2007 .SYNOPSIS... COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK EARLY TONIGHT WITH SHOWERS AND A FEW THUNDERSTORMS ENDING FROM WEST TO EAST. HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT LAKES ON MONDAY AND SLOWLY SETTLE EAST THROUGH MIDWEEK. THIS WILL PROVIDE FOR ANOTHER EXTENDED PERIOD OF FINE LATE MAY WEATHER WITH PLENTY OF SUNSHINE AND TEMPERATURES WARMING TO SUMMERLIKE LEVELS FROM TUESDAY THROUGH THURSDAY. THE NEXT CHANCE OF UNSETTLED WEATHER SHOULD HOLD OFF TILL THE END OF THE WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SHOWERS HAVE BEEN FEW AND FAR BETWEEN ACROSS OUR REGION SO FAR TODAY DESPITE SOME SUNSHINE AND GUSTY SOUTHWEST WINDS IN THE WARM SECTOR. WE HAVE HAD JUST ENOUGH MID LEVEL CLOUD TO INHIBIT MAXIMUM HEATING. NOT SO TO OUR SOUTH THOUGH...AS LINE OF CONVECTION HAS BLOSSOMED OVER EASTERN OHIO WITH MORE ACTIVITY POPPING UP ACROSS PA AND CNTRL NY. BEST THREAT OF ANY SEVERE SHOULD REMAIN JUST BELOW OUR BORDER AND WATCH HAS BEEN ISSUED THERE...BUT WILL STILL NEED TO KEEP AN EYE ON ANY WAYWARD CELLS THAT DO CLIP CATT/ALLEG COUNTIES AND ALSO FINGER LAKES REGION AND POSSIBLY LEWIS COUNTY INTO EARLY EVENING. FOR REMAINDER OF THE AREA...WE SHOULD SEE AN INCREASE IN CLOUD FOR REST OF AFTERNOON AS FAIRLY DIFFUSE FRONTAL BOUNDARY ACROSS SOUTHERN ONTARIO TO NW OHIO AT 18Z WORKS INTO OUR WESTERN COUNTIES BY SUNSET AND MEANDERS ACROSS REST OF OUR REGION BY MIDNIGHT. THERE IS SOME SHOWER ACTIVITY WITH THIS FEATURE BUT NO THUNDER...WILL CARRY HIGH CHC POPS FOR SHOWERS/ISOLD TSTMS IN WEST FOR A FEW HOURS...ENDING 6-7 PM BUF AND BY MDNT E OF LK ONTARIO AND SRN TIER. && .SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY/... FRONT SHOULD PUSH S AND E OF OUR REGION BY OR SHORTLY AFTER MIDNIGHT WITH SLOW IMPROVEMENT INTO MONDAY MORNING. SHOULD SEE PLENTY OF SUNSHINE ON MONDAY ALTHOUGH SOME DIURNAL CU WILL POP IN COOL ADVECTION...ESPECIALLY AWAY FROM LAKES WITH A BIT MORE CLOUDINESS LINGERING E OF LK ONTARIO. 850 MB TEMPS OF +7 SUPPORT NR 70 OR L70S...BUT BRISK WESTERLY OFF LAKE FLOW WILL KEEP IMMED BUF AND ART AREAS IN MID-UPPER 60S. HIGH PRESSURE CRESTS OVER REGION ON TUESDAY FOR A NEAR PERFECT DAY WITH FULL SUNSHINE...LGT WINDS AND M-U 70S. OUR AREA GETS INTO RETURN SOUTHERLY FLOW ON WEDNESDAY AS HIGH SLIPS EAST...BUT UPPER RIDGE HOLDS STRONG. THIS SHOULD LIMIT ANY CONVECTION...ITS NOT IMPOSSIBLE...BUT PROBABLY OVERDONE ON MODELS AS IT WAS LAST WEEK IN A SIMILAR SCENARIO. WILL ONLY GO WITH SLGT CHC POPS INTERIOR SRN TIER. 850 MB TEMPS SOAR TO 14C SO WE SHOULD EASILY GET TO L-M 80S MOST SPOTS...MAYBE EVEN HIGHER WITH THE DRY GROUND. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... WEDNESDAY NIGHT AND THURSDAY, HIGH OFF THE MID ATLANTIC COAST CIRCULATES A SW FLOW OF WARM AIR OVER THE REGION. WILL CONTINUE LOW CHANCE SHWR/TSTM THURSDAY AS MOISTURE/LIFT INCREASES OVER THE AREA DURING THE DAY. 850 TEMPS OF +14 SUPPORT HIGHS IN THE UPPER 70S TO LOWER 80S. LOWS WED NGT/THU NGT IN THE MID 50S TO LOWER 60S. FOR FRIDAY THROUGH SUNDAY WILL KEEP CHANCE OF SHWRS AND TSTMS EACH DAY. UPPER LOW GETS CUT OFF OVER THE OHIO VALLEY AND MOIST SOUTHERLY FLOW PERSISTS OVER THE REGION THROUGH THE PERIOD. SFC LOW OVER THE CENTRAL LAKES FRIDAY MOVES INTO ONTARIO SAT WITH COLD FRONT MOVING INTO WESTERN NEW YORK AND ONLY SLOWLY MOVES EAST TO EASTERN NEW YORK SUNDAY BUT BROAD TROUGH REMAINS OVER THE LAKES. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... SOME SHOWERS/TSTMS OVER EASTERN OHIO AND NW PA ARE EXPECTED TO MOVE NE. SOME OF THESE STORMS COULD MOVE INTO PTNS OF THE SOUTHERN TIER AND SOUTHERN FINGER LKS THIS AFTERNOON AND COULD BRIEFLY APPROACH SVR LIMITS. AT THE TAF SITES I HAVE MENTIONED PERIODS OF TSTMS FOR A PORTION OF THE AFTERNOON AT THE PRESENT TIME FOR ONLY JHW/ROC/ART AIRPORTS AND HAVE ONLY DROPPED JHW AND ART OCNL TO THE MVFR RANGE. OTHER AREAS SHLD BE MAINLY VFR WITH SOME SHWRS MOVING THROUGH AHEAD OF AN APPROACHING COLD FRONT. SOME TSTMS ALSO ARE POSSIBLE. ANY STORMS COULD BRING LOCALLY MVFR CONDITIONS. THE FRONT SHLD BE SOUTH AND EAST OF MOST OF THE REGION LATER THIS EVENING WITH CONDITIONS BECMG VFR. THE NEXT CHANCE OF SHWR/TSTM ACTIVITY IS POSSIBLE ON THURSDAY AND FRIDAY. && .MARINE... WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. A COLD FRONT WILL CROSS THE REGION THIS EVENING. THERE IS A SLIGHT RISK THAT SOME THUNDERSTORMS COULD BE SEVERE THROUGH THIS EVENING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...SFM SHORT TERM...SFM LONG TERM...JJP AVIATION...JJP MARINE...JJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 259 PM EDT SUN MAY 27 2007 NYZ001>004-006>008-010-011-281900- NIAGARA-ORLEANS-MONROE-WAYNE-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE- GENESEE- 259 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-281900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 259 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-281900- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 259 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-281900- NORTHERN CAYUGA- 259 PM EDT SUN MAY 27 2007 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 440 PM EDT SUN MAY 27 2007 NYZ019-272130- CHAUTAUQUA NY- 440 PM EDT SUN MAY 27 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF CLYMER...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FREWSBURG AT 455 PM EDT... THIS STORM COULD PRODUCE STRONG GUSTY WINDS AND POSSIBLY HAIL. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. JJP
The Buffalo radar (KBUF), 103 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36213.